MAUDE Adverse Event Report: STRYKER GMBH LAG SCREWDRIVER GAMMA3 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH LAG SCREWDRIVER GAMMA3 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200200
Medical Device Problem Codes Material Deformation (2976); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During nail extraction of a long gamma nail, the connection part (inner rod) of the lag screw driver was deformed.The deformation was caused by the surgeon's large movement of the screwdriver after connecting the lag screwdriver to the lag screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer - h5 labeled for single use and h8 usage of device the reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: in the received screwdriver, threads are found in bend condition along with dents on the thread.Excess deformation has resulted in one of the pegs of the sleeve to enter in the thread cavity.This suggests that an excess bending force in conjunction with high torsional force has been applied on the device while usage.Due to deformation, the screwdriver is difficult to be separated from the shaft.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.Based on the investigation, the root cause was attributed to be a user related issue.The event was caused by application excess torsional and bending forces while usage.Also, the device has been used for more than 15 years which makes it naturally worn out because of the forces it has experienced during its lifecycle and makes it prone to deformation under high loads.If more information is provided, the case will be reassessed.

Brand Name
LAG SCREWDRIVER GAMMA3 380X110MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20730625
Report Number0009610622-2024-00918
Device Sequence Number8941389
Product Code LXH
UDI-Device Identifier04546540377807
UDI-Public04546540377807
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200200
Device Lot NumberK558204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown